Finite Sample Properties Of Nonstationary Binary Response Models: A Monte Carlo And Response Surface Analysis
This paper investigates the finite sample distributions of maximum likelihood estimators for nonstationary probit models. We find that, analogous to standard OLS models, commonly used tests statistics almost always reject the null hypothesis of no relationship between xt and a latent yt, even when they are, in fact, generated by independent random walks. However, if cointegrating relationships are present in the model, parameter distributions are better behaved and standard z and Wald test statistics are consistent.
|Date of creation:||2000|
|Date of revision:|
|Contact details of provider:|| Postal: 555 East Wells Street, Suite 1100, Milwaukee, Wisconsin 53202|
Phone: (414) 918-3190
Fax: (414) 276-3349
Web page: http://www.aaea.org
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Peter C.B. Phillips & Joon Y. Park, 1998.
"Asymptotics for Nonlinear Transformations of Integrated Time Series,"
Cowles Foundation Discussion Papers
1182, Cowles Foundation for Research in Economics, Yale University.
- Park, Joon Y. & Phillips, Peter C.B., 1999. "Asymptotics For Nonlinear Transformations Of Integrated Time Series," Econometric Theory, Cambridge University Press, vol. 15(03), pages 269-298, June.
- Alm, James & McKee, Michael J. & Skidmore, Mark, 1993. "Fiscal Pressure, Tax Competition, and the Introduction of State Lotteries," National Tax Journal, National Tax Association, vol. 46(4), pages 463-76, December.
- Granger, C. W. J. & Newbold, P., 1974. "Spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 2(2), pages 111-120, July.
- Alm, James & Whittington, Leslie A., 1995. "Does the Income Tax Affect Marital Decisions?," National Tax Journal, National Tax Association, vol. 48(4), pages 565-72, December.
- Peter C.B. Phillips, 1985.
"Understanding Spurious Regressions in Econometrics,"
Cowles Foundation Discussion Papers
757, Cowles Foundation for Research in Economics, Yale University.
- Phillips, P.C.B., 1986. "Understanding spurious regressions in econometrics," Journal of Econometrics, Elsevier, vol. 33(3), pages 311-340, December.
When requesting a correction, please mention this item's handle: RePEc:ags:aaea00:21821. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.